Jump to content

Chemotherapy delayed


Hampshirebear

Recommended Posts

I havent posted for a while, so I thought I would update.

My second round of chemo was due on 02/27/08, but was delayed because I was admitted to hospital on 02/26/08. I felt unwell, telephoned the oncologist and he told me to go straight to hospital.

They discovered that the white blood cell and hemogoblon counts were wrong. I then had 4 days of intensive treatment including injections for the white blood cells, antibiotics and a blood transfusion.

Everything is normal now, but I feel absolutely awful with SOB and fatigue. I dont know whether this has been made worse by the intensive treatment, but I can hardly drag myself around. I also cough blood a lot and have done so for a while, but they dont seem concerned about this.

I just wonder now how bad I will feel after my next round of chemo, but I have no option but to go with it.

The good news is that the oncologist thought the tumor had shrunk slightly.

Link to comment
Share on other sites

I am so sorry to hear that you have been so ill. But - the good news is that the tumor shrunk and that is great. Hopefully your next round of chemo will continue to kick that cancer's butt!!

Please keep us updated on how you are doing.

Hugs - Patti B.

Link to comment
Share on other sites

"Hampshirebear" ...Everything is normal now, but I feel absolutely awful with SOB and fatigue. I dont know whether this has been made worse by the intensive treatment, but I can hardly drag myself around...

If your injections included something like Neulasta (pegfilgrastim), that could be the cause of a good part of your fatigue. I routinely had an injection of Neulasta the day after each of my 6 Taxol/Carbo/Avastin infusions, and the Neulasta would kick in about the time the previous day's steroid premed was wearing off. Major nap time for sure, and I've heard many others say the same thing. I also had shortness of breath while on chemo, but since my lungs were feeling and sounding better and the scans had improved, my onc and I concluded it was just a cumulative effect of the chemo. All of this slowly resolved, and I expect it will for you too.

Best wishes and Aloha,

Ned

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...